Close Mobile Navigation

Announcement

Announcement Module
Collapse
No announcement yet.

gfr decline

Page Title Module
Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • gfr decline

    1 yr ago i started lisinopril for hbp my gfr was 55 before script. Now 1yr ltr on lisinopril my gfr is 39,. I can't seem to maintain my weight and am slightly underweight. I eat chic, fish, turkey, some beef, yogurt etc no processed foods and drink much water.. Doctor, says nothing about anything except ldl cholesterol which is 190. (i don't even eat eggs but 1 or 2 mth.)

    I am concerned, wondering if I shld quit lisinopril, wondering why dr didn't even mention swift gfr decline. Could really use some feedback.

    thanks

  • #2
    Lisinopril is probably not the cause. ACE inhibitors like lisinopril are often early-stage treatments for kidney problems, and generally are the safest blood pressure medications for problematic kidneys (it's only in later stages where your potassium levels may be raised by lisinopril that a nephrologist might change to a different class medication). Sounds to me like a case of natural progression of kidney disease, with reasonable variations in GFR numbers (can vary as much as +/- from 1 day to the next), and possibly a need to start limiting your protein intake, at least a bit.

    Comment


    • #3
      Thank you for taking the time to respond. Your feedback is appreciated, .I guess it is what it is and I will try and hang in there.

      thank you again

      Comment


      • #4
        I was on lisinopril for a couple of years as wells as atenenol for heart and blood pressure problems. really controlled my blood pressure. my kidney doctor took them away because of potassium readings were going up . my gfr is 33 and now they are having a hard time controlling my blood pressure and keeping my kidney safe.like the other person said the lisinopril is probally not causing your gfr problem. hope your find a good resolution. be well and have a great day !!

        Comment


        • #5
          thank you

          thank you for taking the time to respond. It helps. I've actually tried testing my bp w/o the lesinopril, thusfar its been 123/83 not too bad. But I guess i will commence meds tomorrow. Perhaps this 5 day reprise will let my body leech some potassium as well. I'm sorry you are having problems regulating your bp. Hope you can get that straightened out.

          I will pray for both (respondees) of your inproved health as I pray for my own.

          God bless you both and thank you again.

          It really does help to know there are others going through the same thing --- and doing it better than I.

          Comment


          • #6
            My Nephrologist took me off lisinopril after an unexpected (and sudden) renal failure and a five day hospital stay. My GFR was 21 after several years of lisinopril, and it most recently rose to 39 after two months off the med. He thinks the lisinopril somehow contributed to my kidney failure. I am currently not taking any bp meds, so we'll see how that goes at my next Nephrologist visit and blood test. I suspect that there are lots of individual variables involved with meds and dosages. It's a crazy, cruel, beautiful world...

            Comment


            • #7
              BTW, a couple of years ago, my nephrologist, concerned about my rising potassium levels, tried taking me off lisinopril, and he put me on a different BP medication. After 3 weeks, I had gained 10 lbs fluid (all in my lower legs), and my blood pressure went through the roof. The nephrologist put me back on lisinopril (but at half the previous medication), and had me take Cardura in the evenings. Seems to work well....

              Comment


              • #8
                Lisinopril has been the BP med of my nephrologist's choice and has been a staple in controlling my BP since elevated BP diagnosis in 1993 and PKD diagnosis in 2002. While the dosing has increased from the original 5 mg to a current 40 mg, the drug had been supplemented with Cardura (doxosozin) until start of hemodialysis in 2012. My BP's on HHD typically run from 110's/70's down to 90's/70's depending on time of day and where I am at during my treatment week. Generally, the more consecutive treatments the lower the daily BP will get.

                Comment


                • #9
                  Just a comment on the potassium - for my LO (loved one as the caregiver I'm doing the writing) We of course eliminated the "high potassium" list but allowed potatoes once or twice a week in smaller amounts - and fresh home grown tomatoes in season in the same limited way. I asked the nephrologist for a renal vitamin and that added the final improvement to get barely into the high end readings. As I told her he'd much rather have a fresh tomato than the vitamins potassium content

                  Comment


                  • #10
                    My Dr also took me off Lisinopril about 8 days ago. My kidney function was 44.68 and went way down to 19. Just dropped suddenly. I have stents in kidneys and had an angioplasty in March of this year. I am now having trouble with blood pressure bobbing all over the place. It has been two weeks and my kidney function came up to 27 yesterday. I dont understand why it took such a drop and the Dr was not sure either. Now having swelling in one leg that I injured years ago. sometimes in both. I have lost weight. I drink enough water to float a boat. I have vascular disease also and that was my issue in the Spring and the stent. I still have many blockages to deal with. I was wondering if the angioplasty closed back up but no one is checking that. I would fee better if someone would run test to rule that out. I am anemic and have infusions once a month for a series of 3 and then see where I am at. I am tired all the time either the anemia or kidney issues. I have been doing pretty good after the stent but this sudden drop took me by surprise. I am worried and very concerned.

                    Comment

                    Back to Top
                    Working...
                    X